MAUDE Adverse Event Report: ARTHREX, INC. BIRDBEAK PENETRATOR, 2.75MM, STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. BIRDBEAK PENETRATOR, 2.75MM, STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number BIRDBEAK PENETRATOR, 2.75MM, STRAIGHT
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was requested/is expected but has not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that upon inspection of the bird beak, it was found to have a broken tip.This was noticed at the distributor office.The device was last used in a rcr procedure.No attempt was made to retrieve the broken fragment as it was too small to be noticed.
 
Additional Manufacturer Narrative
The broken point related condition is typically caused by dropping the device or the tip of the device is forced against bone while trying to pass the device through tissue.Unrelated, device also has a bent shaft.
 
Event or Problem Description
It was reported that upon inspection of the bird beak, it was found to have a broken tip.This was noticed at the distributor office.The device was last used in a rcr procedure.No attempt was made to retrieve the broken fragment as it was too small to be noticed.Updated information obtained nov.7, 2018: upon receipt of the complaint device it was discovered that the original lot number reported (lot 82809) was incorrect.The correct lot number of the complaint device which was returned to arthrex is lot 13239.

Brand Name
BIRDBEAK PENETRATOR, 2.75MM, STRAIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7901807
Report Number1220246-2018-00660
Device Sequence Number1395160
Product Code LXH
UDI-Device Identifier00888867003729
UDI-Public00888867003729
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBIRDBEAK PENETRATOR, 2.75MM, STRAIGHT
Device Catalogue NumberAR-11880
Device Lot Number13239
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2018
Initial Date Received by Manufacturer 09/04/2018
Supplement Date Received by Manufacturer09/04/2018
Initial Report FDA Received Date09/24/2018
Supplement Report FDA Received Date12/11/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;